Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 209, NWS Paducah, KY

August 26, 2016Cape Girardeau County, Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2016, 11:08 AM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2016, 11:08 AM CDT (16:08 UTC)
Expired
Aug 26, 2016, 12:00 PM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cape Girardeau County, MO, Perry County, MO

The radar

The Paducah radar (KPAH), 102 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:26 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 26, 7:26 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
726 AM CDT FRI AUG 26 2016

.UPDATE...
Issued at 726 AM CDT FRI AUG 26 2016

Updated aviation discussion.

&&

.SHORT TERM...(Today through Sunday)
Issued at 329 AM CDT Fri Aug 26 2016

A southeastern CONUS high will continue to have a suppressing
effect on shower and tstm activity in our region, i.e., limiting
the coverage and strength of it in the short term.

That said, a weak cold front will be in the area today before
washing out, offering some source of lift. At the same time, a
surge of deeper moisture from the Gulf region is shown by the
models to kick in early today on the western fringe of the PAH
forecast area ahead of northern stream mid level shortwave
energy. Through Saturday, moisture aloft will continue to flow to
the northeast over a retreating dome of higher surface pressures.

Today, this should result in the development of scattered showers
and tstms, primarily in the western counties, by early afternoon
when the convective temp is reached. By Early Saturday, with a
more southerly low level fetch, and better mid level winds,
shower and tstm activity is expected to be more numerous,
especially in southern IL and adjacent parts of southeastern MO
and southwestern IN. As the shortwave energy departs Saturday
evening, the partially diurnal convection should diminish quickly.
The latter half of the weekend will have fewer clouds and a
limited chance of something lighting up mainly in the Evansville
Tri-State region.

Temps should make it to around 90 today, and Saturday in most areas,
with a slight uptick Sunday with more insolation. Afternoon heat
indices of around 100 can be expected through the weekend, mainly
in southern and eastern counties.

.LONG TERM...(Sunday night through Thursday)
Issued at 329 AM CDT Fri Aug 26 2016

Below average confidence in the long term due to model discrepancies.

The long term forecast will continue to be dependent on the strength
and position of a dirty H5 ridge that fluctuates back and forth
across our CWA through most of the period. As a result, precipitation
chances will be rather small and be more diurnal in nature
through Wednesday with coverage mainly dependent on the location
of small scale/mesoscale focusing mechanisms such as outflow
boundaries.

Starting Wednesday night the ridge is suppressed to the south a bit
allowing for better flow aloft and the approach of a back door cold
front. The front is forecast to drop southward into our CWA on
Thursday which will increase precipitation chances through the end
of the period. Models not in good agreement on the position and
strength of the ridge so forecast will likely have to be adjusted
with time.

Temperatures will remain normal to slightly above normal through the
long term period.

&&

.AVIATION...
Issued at 726 AM CDT Fri Aug 26 2016

High clouds will be quite plentiful today across the region. Expect
a light easterly to southeasterly wind through the 24 hr TAF period,
and still a possibility of MVFR vsbys toward sunrise Saturday due to
fog. Afternoon thunderstorm activity, especially that which would
result in vsby or cig restrictions, was deemed not likely enough to
include in the TAFs at this time.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DB
LONG TERM...JP
AVIATION...DB
Hazardous weather outlook, Aug 26, 10:07 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CDT FRI AUG 26 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1007 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND
SOUTHEASTERN MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TONIGHT ACROSS
THE AREA. THE BEST CHANCE AREA WILL BE ACROSS SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND FAR WEST KENTUCKY. A FEW STRONG
TO ISOLATED SEVERE STORMS CANNOT BE RULED OUT PRIMARILY ACROSS
SOUTHEAST MISSOURI. LOCALLY HEAVY RAIN MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY WILL BE SEEN
ACROSS THE REGION...MAINLY DURING THE AFTERNOONS AND EVENINGS.
THUNDERSTORMS WILL BE MOST COMMON ON SATURDAY AFTERNOON. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS.

AFTERNOON HEAT INDICES AROUND 100 ARE POSSIBLE THROUGH AT LEAST
TUESDAY...MAINLY IN THE SOUTHERN AND EASTERN PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:46 AM CDTSevere Thunderstorm WarningPAHJackson26 min
Aug 26, 9:57 AM CDTSevere Thunderstorm WarningPAHRipley33 min
Aug 26, 11:44 AM CDTAreal Flood AdvisoryPAHBollinger, Cape Girardeau, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.